Hail, Logan
- When
- April 3, 4:30 AM CST
- Where
- Logan County, Blue Mtn
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.130, -93.720
The event began with a warm front moving north from the Gulf Coast region on the 3rd. The front was followed by above normal temperatures and abundant moisture.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The event began with a warm front moving north from the Gulf Coast region on the 3rd. The front was followed by above normal temperatures and abundant moisture. There was plenty of fuel for developing thunderstorms. A large area of showers and thunderstorms developed near the stalled front in northern and western Arkansas during the evening of the 3rd. |During the early morning hours of the 4th, it became a heavy rain event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 3, 2:55 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 AM CDT THU APR 3 2008 .SHORT TERM...TODAY THROUGH SUNDAY SET UP FOR HEAVY RAIN ACROSS THE NORTH HALF OF ARKANSAS REMAINS ON TRACK. FLASH FLOOD WATCH CONTINUES THIS MORNING THROUGH FRIDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS MAINLY NORTH ARKANSAS OVERNIGHT. THESE ARE ASSOCIATED WITH WEAK SHORT WAVES MOVING OUT OF TEXAS. THE WARM FRONT IS IN SOUTH LOUISIANA YET...BUT WILL MOVE NORTH TODAY AND ENTER SOUTH ARKANSAS LATE THIS AFTERNOON. MOISTURE WILL OVERRUN THE FRONT AND INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS NORTH OF THE FRONT. PRECIPITABLE WATER INDICES ARE GENERALLY ONE INCH OVER THE REGION. MODELS ARE IN GOOD AGREEMENT WITH THE HEAVY RAIN EVENT. LOW PRESSURE WILL MOVE OUT OF TEXAS THIS EVENING AND BRING A COLD FRONT ACROSS ARKANSAS TONIGHT THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE FRONT WITH LARGE HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES POSSIBLE. CENTRAL AND WEST ARKANSAS ARE UNDER A MODERATE RISK OF SEVERE WEATHER THIS EVENING AND TONIGHT. HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY TONIGHT THROUGH FRIDAY MORNING. TODAY THROUGH FRIDAY WILL PRODUCE GENERAL 2 TO 3 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE FRONT EXITS ARKANSAS LATE FRIDAY AND HIGH PRESSURE BUILDS IN OVER THE AREA FRIDAY NIGHT. HIGH PRESSURE THEN CONTINUES OVER THE AREA SATURDAY AND SUNDAY. TEMPERATURES WILL BE COOLER ON FRIDAY THEN GRADUALLY WARM TO ABOVE NORMAL VALUES BY SUNDAY. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT MODELS IN BETTER AGREEMENT THIS MORNING VERSUS THE PAST FEW ESPECIALLY IN THE EARLY PART OF THE PERIOD. MODELS DO DIVERGE SOMEWHAT MORE ON DAYS SIX AND SEVEN BUT NOT TO THE EXTENT THAT THEY HAD BEEN RECENTLY. REGARDLESS OF WHICH MODEL SOLUTION ENDS UP VERIFYING ...PATTERN REMAINS PROGRESSIVE WITH A SERIES OF COLD FRONTS SLICING THROUGH THE AREA BUT MINIMAL PRECIPITATION CHANCES. THAT BEING SAID...WILL GO WITH THE EVER POPULAR BLEND APPROACH BETWEEN THE ECMWF AND THE GFS THIS MORNING WITH A LEAN TOWARDS THE MORE PROGRESSIVE GFS. PERIOD INITIATES WITH BROAD TROFFING OVER THE NATIONS MID SECTION AND LOW PRESSURE OVER THE NORTHERN PLAINS. LOW DRAGS A WEAK COLD FRONT THROUGH THE AREA SUNDAY NIGHT BUT BOUNDARY IS LACKING MOISTURE AND OTHERWISE DYNAMICALLY CHALLENGED WITH ONLY A WIND SHIFT TO MARK ITS PASSAGE. PATTERN REPEATS ITSELF ON MONDAY NIGHT AND EARLY TUESDAY AS ANOTHER LOW PASSES TO THE NORTH WITH ANOTHER COLD FRONT MOVING THROUGH. THIS BOUNDARY HAS A LITTLE MORE MOISTURE TO WORK WITH AND LOOKS A LITTLE STRONGER BUT STILL...ONLY SLIGHT CHANCE TO CHANCE POPS JUSTIFIED AT THIS POINT. MORE SIGNIFICANT TROF MOVES FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN MONDAY NIGHT. SOUTHWEST FLOW DEVELOPS OVER THE AREA WITH YET ANOTHER LOW BEING CARVED OUT BY WEDNESDAY MORNING OVER THE CENTRAL PLAINS. DIFFERENCES BETWEEN THE MODELS SIGNIFICANT WITH THIS TROF WITH ECMWF CARVING OUT A LARGE UPPER LOW OVER THE GREAT BASIN WHILE GFS MOVES THE TROF INTO THE CENTRAL PLAINS. BASED ON THE PROGRESSIVE NATURE OF THE FLOW WILL LEAN TOWARDS THE GFS THINKING HERE AND JUST KEEP SCATTERED POPS IN PLACE FOR THE PASSAGE OF THE ASSOCIATED COLD FRONT WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 54 62 41 / 100 100 90 10 CAMDEN AR 77 62 66 44 / 50 80 90 20 HARRISON AR 66 49 57 38 / 100 100 50 10 HOT SPRINGS AR 72 58 63 42 / 80 90 90 10 LITTLE ROCK AR 71 58 63 43 / 80 90 90 10 MONTICELLO AR 78 62 66 46 / 50 70 80 30 MOUNT IDA AR 72 57 62 41 / 90 100 90 10 MOUNTAIN HOME AR 65 49 59 40 / 100 100 70 10 NEWPORT AR 68 56 63 42 / 100 100 90 10 PINE BLUFF AR 75 60 65 44 / 60 80 80 20 RUSSELLVILLE AR 70 55 61 40 / 100 100 80 10 SEARCY AR 70 57 63 42 / 90 100 90 10 STUTTGART AR 72 59 65 44 / 70 80 90 20 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY EVENING FOR BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND- INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT- SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...51 / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU APR 3 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RUNOFF FROM HEAVY RAIN LAST WEEK AND MONDAY NIGHT WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS...MAINLY IN EASTERN ARKANSAS. THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER AND THE CACHE RIVER. A WARM FRONT...OVER LOUISIANA THIS MORNING...WILL MOVE NORTH DURING THE DAY REACHING SOUTHERN MISSOURI EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE FRONT AS WARM AND MOIST AIR OVERRUNS THE FRONTAL BOUNDARY. SEVERAL UPPER LEVEL DISTURBANCES RIPPLING THROUGH THE UPPER FLOW WILL KEEP A CHANCE OF PRECIPITATION IN THE FORECAST EVEN AFTER THE FRONT HAS MOVED THROUGH. A DEEP TROF OF LOW PRESSURE OVER THE WESTERN UNITED STATES THIS MORNING WILL MOVE INTO THE NATIONS MID SECTION BY FRIDAY MORNING. LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE THURSDAY AFTERNOON AND WILL TRACK OFF TO THE NORTHEAST..DRAGGING A STRONG COLD FRONT ABOUT HALFWAY THROUGH THE STATE BY MORNING. SEVERAL ADDITIONAL UPPER LEVEL DISTURBANCES WILL TRAVERSE THE SURFACE FRONT AS IT MOVES THROUGH THE STATE WITH WIDESPREAD SHOWERS AND THUNDERSTORMS THE RESULT. A GENERAL TWO TO THREE INCH RAINFALL...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED FROM THIS STORM SYSTEM AND MUCH WILL FALL ON AREAS WHERE THE GROUND IS STILL SATURATED FOR PREVIOUS HEAVY RAIN. IT WILL NOT TAKE MUCH RAIN FOR FLASH FLOODING TO OCCUR. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN HALF OF ARKANSAS FROM THIS MORNING THROUGH FRIDAY AFTERNOON. THE SITUATION WILL BE MONITORED CLOSELY...GIVEN THAT ADDITIONAL RAIN WILL AGGRAVATE EXISTING HIGH WATER PROBLEMS. STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH THE FRONTAL PASSAGE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...WIND PROFILES THROUGH THE LOWER ATMOSPHERE CONTINUE TO REMAIN SUPPORTIVE OF TORNADOES DURING THIS TIME FRAME. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE OVER WESTERN ARKANSAS ...ROUGHLY WEST OF A MOUNTAIN HOME TO LITTLE ROCK TO WARREN LINE WHERE A MODERATE RISK OF SEVERE WEATHER LIES. HOWEVER...ANY PART OF THE FORECAST AREA IS SUSCEPTIBLE TO SEEING SEVERE WEATHER WITH THIS STORM SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE FOR SEVERAL MORE DAYS ALONG THE BLACK AND CACHE RIVERS...AND THE LOWER REACHES OF THE WHITE RIVER. THE COLD FRONT WILL CLEAR THE REMAINDER OF THE STATE FRIDAY MORNING WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE OVER THE SOUTH UNTIL THE FRONT FINALLY DOES CLEAR. THE AXIS OF HEAVY RAIN WILL SHIFT OVER THE SOUTH AS THE FRONT MOVES INTO THIS PART OF THE STATE. EVEN THOUGH SOUTHERN ARKANSAS HAS NOT SEEN NEARLY THE AMOUNT OF RAIN THAT THE NORTH HAS...SOME LOCALIZED FLOODING COULD STILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY AFTERNOON. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Western Arkansas radar (KSRX), 61 km away, was scanning. The volume nearest the first event began at 10:32 UTC.
20 flash flood, 14 hail, 14 tornado, 3 thunderstorm wind. Local standard time, as filed.
The report was received from downtown Hot Springs.
Street flooding was up to the bottom of a car door near Oaklawn Race Track in Hot Springs. Hughes Road, Rushfork Road, and South Harris Road were closed. Parts of Amity Road and Marion Anderson Road were flooded. Much of the downtown Hot Springs area was flooded.
A tornado began west of Haskell and continued on to just west of Benton. The tornado destroyed nine houses and three mobile homes, caused major damage to approximately 16 houses and one mobile home, and minor damage to approximately 40 houses and one mobile home. One house that was under construction had all its framing completed and was ready for shingles to be put on. The tornado blew all the framing lumber down a hillside, but the concrete safe room that had been constructed remained intact. Many power lines and some power poles were blown down. Thousands of trees were blown down.
A tornado began on the northeast side of Benton and ended on the northwest side of Bryant. The tornado caused major damage to four houses and minor damage to 20 houses. It also traveled through the Hurricane Lake Mobile Home Park, destroying 22 mobile homes, and causing major damage to 11 mobile homes, and minor damage to 10 mobile homes. Major damage occurred at a car dealership on Interstate 30, where more than 150 vehicles were damaged, many of which had windshields or rear windows blown out. Diagonally across the interstate from the car dealership, a lumber yard suffered substantial damage.
A tornado began northwest of Bryant and ended northwest of Alexander. The tornado caused major damage in the Hurricane Meadows subdivision, and then continued on to the northeast. Altogether, six houses were destroyed, and approximately 30 others suffered varying degrees of damage.
A tornado began in the western part of Little Rock, just west of the intersection of Interstate 630 and John Barrow Rd. It traveled through the Leawood subdivision of Little Rock and the city of Cammack Village, dropped off a bluff into Murray Park, crossed the Arkansas River, and ended in North Little Rock near the soccer fields in Burns Park. The vast majority of damage from this tornado was due to large trees falling on houses and vehicles. The approximate count of houses included six destroyed, 98 with major damage, and 170 with minor damage. In addition, four businesses had major damage and three had minor damage. Eleven apartments also suffered damage.
Nickel to golf ball sized hail fell on Reservoir Road.
A tornado began in North Little Rock, south of St. Joseph's Orphanage, near the intersection of Camp Robinson Rd. and Donovan Briley Blvd. It passed through the southeast corner of Camp Joseph T. Robinson, moved across the North Little Rock Airport, continued through parts of Sherwood and Sylvan Hills, and ended on the north side of Gravel Ridge. At the North Little Rock Airport, a number of the hangars suffered substantial damage. Virtually all of the small planes that had been tied down on the parking apron were overturned. A DC3 aircraft rolled about 1/4 mile from the parking apron, across a runway, and into a ditch. A small plane was trapped beneath the DC3 as it rolled along. At the National Weather Service, located at the airport, the staff took shelter for a few minutes in the office's concrete-reinforced safe room. Damage at the weather office was limited to a flagpole, birdhouse, and TV antenna being blown down. At Sylvan Hills High School, a considerable amount of roof damage occurred. The Sherwood Sports Complex, adjacent to the school, suffered substantial damage. Nearby, a tornado siren was blown down. The greatest amount of residential damage occurred in the Hidden Creek subdivision, and on to the northeast on Loop Rd., Kellogg Acres Rd., and Oakdale Rd.
A small tornado occurred off to the east of a larger tornado that tracked from North Little Rock to just north of Gravel Ridge. This smaller tornado blew down a number of trees, with one of the trees falling on a house and another on a mobile home.
A tornado formed in a remote area on the east side of Little Rock Air Force Base. It tracked north of the equestrian area on the base, and continued on to U.S. Highway 67/167. Most of the damage was limited to trees being blown down, but a large billboard on the highway was also knocked down.
A tornado began southwest of Cabot and was most intense as it traveled through industrial and business areas on the west side of the railroad tracks in Cabot. Business structures destroyed included a self-storage warehouse and two storage buildings. A truck repair building was badly damaged, and two large warehouses also suffered damage. Several vehicles on a used-car lot were damaged when a large canopy fell. A canopy was damaged at a gas station, and there was roof damage to several businesses. To the east of the railroad tracks, numerous houses sustained roof damage, both in the middle of Cabot and on northeast through the Shiloh subdivision. A few houses and vehicles were damaged by falling trees.
A tornado knocked down dozens of trees and damaged the roof of one house. Most of the damage was confined to a valley area.
Damage was limited to some trees being blown down. The tornado moved out of Lonoke County, north-northwest of Ward, and into White County, west of Beebe.
This tornado exited Lonoke County, north-northwest of Ward, and moved into White County, west of Beebe. Numerous trees were blown down. Roofs were damaged on several barns and outbuildings.
A large tree fell across Moose and Rock streets.
Trees and power lines were reported down on Holly Street and Cortez Street, and a transformer was blown down on Cortez Street as well.
A tornado blew down hundreds of trees. The tornado moved out of Garland County and into Hot Spring County in the Diamondhead area.
This tornado exited Garland County and moved into Hot Spring County in the Diamondhead area. The tornado blew down hundreds of trees.
Several residents near Ola were evacuated due to rising waters from a nearby creek. Flood waters reached the interior of one residence and a church in Ola. Arkansas Highway 28 between Rover and Plainview was closed due to rising waters from Porter Creek. Arkansas Highway 28 was closed between Rover and Briggsville due to a culvert being washed out. County roads and secondary roads in Danville were flooded.
Roads in Sharp County were washed out.
Roads in Sharp county were washed out.
Portions of several roads were under water. At least one motorist had to be rescued via boat by the Cane Creek Fire Department near Ico. A family in the Delta Circle area was also evacuated by boat. An area of Hickory Street in Tull was flooded.
Flash flooding damaged downtown buildings in Morrilton. Water reached about 5 feet at a furniture store's loading dock and warehouse at the bottom of a hill on Harding Street. Nearly a foot of water entered the rear of the building. Numerous county streets were flooded. A Dumpster was carried more than a block from its original location by moving water.
Numerous roads across the county were flooded.
A local ATV store had two feet of water in it.
Trees were down on the University of Central Arkansas campus.
There was flash flooding at Antioch Road northeast of Batesville. There was a washout on Misty Lane at the intersection of U.S. Highway 167.
Trees were blown down and there was roof damage to a few structures.
Interstate 30 was flooded at the Haskell exit.
Flooding occurred in downtown Newport.
Arkansas Highway 31 at Arkansas Highway 267 was flooded.
Arkansas Highway 157 near Arkansas Highway 258 was flooded.
Arkansas Highway 37 in Elgin was closed. Arkansas Highway 14 from Arkansas Highway 367 to the county line was closed.
Interstate 30 at exit 119 in Benton was flooded.
Interstate 30 at exit 123 in Bryant was flooded.
Ditches were full and water was over the road in Burns Park.
Rising water from Deciper Creek ruptured a three inch natural gas main one mile west of Arkadelphia. Parts of Arkansas Highways 7, 8, and 51 were closed due to high waters.
Street flooding occurred in Malvern. Road flooding occurred across the county.
Damage occurred to roadways due to flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91674, 91675, 91676, 91677, 91678, 91679, 91680, 91681, 91683, 91684, 91664, 91685, 92006, 92002, 92003, 92013, 91686, 92034, 91687, 92046, 92050, 92053, 92116, 92099, 92104, 92515, 92518, 92119, 92121, 91690, 91896, 91897, 91898, 91899, 92516, 92517, 96627, 91688, 91665, 92112, and more.